Jump to content


Photo

Provigil And Weight Loss


  • Please log in to reply
5 replies to this topic

#1 andrews89

andrews89

    Member

  • Members
  • 2 posts
  • Gender:Male
  • Location:Illinois

Posted 24 June 2009 - 01:56 PM

I'm new around here and have been scouring this site for information linking Provigil and dramatic weight loss. My girlfriend has been on Provigil for quite a while and has been constantly losing weight. It's becoming quite serious now, as she is hovering at around 95 pounds, and still dropping... I've seen that some people have had a similar side effect from Provigil, and was wondering how we might combat her weight loss. I've heard of using Ensure/other "meal in a can" type things; will this help? Any other suggestions?

#2 drago

drago

    Member

  • Members
  • 226 posts

Posted 25 June 2009 - 01:22 AM

QUOTE (andrews89 @ Jun 24 2009, 07:56 PM) <{POST_SNAPBACK}>
I'm new around here and have been scouring this site for information linking Provigil and dramatic weight loss. My girlfriend has been on Provigil for quite a while and has been constantly losing weight. It's becoming quite serious now, as she is hovering at around 95 pounds, and still dropping... I've seen that some people have had a similar side effect from Provigil, and was wondering how we might combat her weight loss. I've heard of using Ensure/other "meal in a can" type things; will this help? Any other suggestions?


I'm not sure about other people and this, but this is my experience...

I started adderall in January (Provigil didn't work for me) and I lost some weight. However, I was hanging out with friends who would have a beer or two with dinner and/or a movie, so I was drinking beer or an alcoholic "night cap" When I was alone, I generally had chocolate milk and/or hot cocoa before I went to bed.

During the second week of the month of April, though, I stopped drinking beer/wine with dinner, and I stopped drinking "night caps" (alcoholic or otherwise). In about two weeks, I had dropped from 156lbs to 139lbs. I was not more hungry. I was also not more tired or anything. I didn't even realize this happened until my pants suddenly were not fitting on my hips anymore. sad.gif

I'm still not drinking night caps right now, but I have started to drink soda/juices instead of water. I'm still losing weight now, but it's only around 0.5lbs/week, and I'm hoping that will taper off soon.

I know people have told me that I should avoid alcohol, but I've never had a sleeping issue with it. And, apparently, it kept a lot of weight on me when I first started adderall.

Also, drinking water helped a lot, but I know that adderall is some kind of salt, but I don't know about provigil.

drago

#3 Bafflegab

Bafflegab

    Member

  • Members
  • 66 posts
  • Gender:Male
  • Location:Frederick, Maryland

Posted 26 June 2009 - 04:35 PM

When I first started Provigil, I lost a little weight but within a month or so, I was back to my normal eating habits. I don't know what "awhile" is, or if your girlfriend's weight loss is unhealthy or appropriate for her frame, but if you are concerned share them with your girlfriend and consider letting her doctor know what your concerns are. Provigil is a powerful drug and while I've found it to be essential, its affects are going to vary person to person.

If you're concerned, talk to your girlfriend and do it sooner rather than later. The Provigil may or may not be the problem, but dialogue is always important.

#4 andrews89

andrews89

    Member

  • Members
  • 2 posts
  • Gender:Male
  • Location:Illinois

Posted 07 July 2009 - 07:03 PM

When I first started Provigil, I lost a little weight but within a month or so, I was back to my normal eating habits. I don't know what "awhile" is, or if your girlfriend's weight loss is unhealthy or appropriate for her frame, but if you are concerned share them with your girlfriend and consider letting her doctor know what your concerns are. Provigil is a powerful drug and while I've found it to be essential, its affects are going to vary person to person.

If you're concerned, talk to your girlfriend and do it sooner rather than later. The Provigil may or may not be the problem, but dialogue is always important.


We talked about it a while ago; that was actually what spurred me to start looking for answers. I've also talked to other Provigil users that have reported extreme weight loss as well. Hers has stabilized, but now she needs to eat more than she's comfortable with at times. We're still exploring what's going on here, so if anyone else has had weight loss due to Provigil, please speak up! Any and all stories relating to this will help us figure out what exactly is causing the problem.

Thanks all,
Drew

#5 Mike M

Mike M

    Member

  • Members
  • 379 posts
  • Gender:Male
  • Location:Saint Paul, MN
  • Interests:Ultimate Frisbee, Literature, Film, Music, Narcolepsy, Education

Posted 09 July 2009 - 09:22 PM

We talked about it a while ago; that was actually what spurred me to start looking for answers. I've also talked to other Provigil users that have reported extreme weight loss as well. Hers has stabilized, but now she needs to eat more than she's comfortable with at times. We're still exploring what's going on here, so if anyone else has had weight loss due to Provigil, please speak up! Any and all stories relating to this will help us figure out what exactly is causing the problem.

Thanks all,
Drew


Drew,

As with most narcolepsy meds, folks have a range of experiences. I started on Provigil but had to stop due to extreme anxiety and extreme weight loss. I started taking it in late August of 2007, by the end of September I had lost 10 to 15 pounds, but I had also been exercising a decent amount. Then, three weeks later, one of my doctors weighed me and I had lost another 10 pounds. That unnerved me (although I was pleased to have lost the weight) because I had done NO exercising in those three weeks. I realized that I had had little to no appetite during those three weeks. Thus, I began making sure that I ate at least three meals a day. I even started eating until it hurt. Three weeks later, a colleague at work asked if I was still losing weight. Of course I said that I was not trying to do that, but sure enough, when I bought a scale and checked I had lost 10 more pounds. Thus, in a matter of 2-2.5 months I had gone from around 200-205 to under 170. I had not been under 170 since the end of college. The Provigil was also the root of extreme anxiety that had me curling into the fetal position for a half an hour every morning. I finally got into see my doctor and he told me to stop the Provigil. I felt better within 36 hours and my appetite returned. I had been taking 400 mg, but after being off of Provigil for 10 days, I tried it again at 100 mg. Unfortunately, the anxiety returned within four days at that dose. I now take generic Adderall. I did continue to lose weight more modestly, until we discovered that the amphetamine was sending my BP into the 150/100 range. Since I started taking BP meds, my weight has risen. I am now back in the low 190s (which is a bummer). My lowest weight on Provigil was 167, but I eventually hovered around 150 for a time. Good luck figuring things out. I wound up eating nearly a gallon of ice cream every week in hopes of slowing my weight loss. The hard part might be that in the end, she needs to stop Provigil.

#6 kevers

kevers

    Member

  • Members
  • 14 posts

Posted 02 October 2013 - 09:47 PM

I never knew weight loss would be a side effect but I'm glad because the weight has been flying off me ever since I started.   If you're curious you can buy modafinil here http://www.superdrugsaver.com/ no prescription necessary.  Hope this helps.